MAUDE Adverse Event Report: OSTEOMED, LLC 1.6MM X 5MM AUTODRIVE SCREW, 2.0MM HEAD; SCREW, FIXATION, BONE

OSTEOMED, LLC 1.6MM X 5MM AUTODRIVE SCREW, 2.0MM HEAD; SCREW, FIXATION, BONE
Model Number 211-2005-CH
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported the screw broke during surgery.The device was not received for evaluation.The event occurred in 2019; however, osteomed did not become aware of this event until (b)(6) 2023.No additional units of the part number/lot number in question remained in inventory for review.A two-year review of the complaint database for the part number 211-20xx-ch part family was performed and revealed two (2) complaints for the issue of "screw broke" ( one of which is the complaint in this report).As stated in the risk documentation and instructions for use (ifu), potential root causes of the reported event could be improper design, very dense bone, not inserting using a taperlock screwdriver, not inserting the screw into the bone at a 90° angle, and not pilot drilling for high density bone, wrong/undersized pilot hole, wrong screw size/length chosen for the application.However, as the device was not received for evaluation, based on the information received, the root cause could not be determined.
 
Event or Problem Description
An "adverse event report" was received from the health authority in china.Per the adverse event report, " on (b)(6), 2019, the patient began using the craniofacial plate fixation system at 18:29 for multiple intracranial hematoma removal, meningocele repair, skull repair, and intracranial arteriovenous malformation resection.During the surgery, the doctor uses a screwdriver to fix titanium nails and plates to the skull; at around 21:35, it was found that the titanium nail was broken.Immediately, a grinding drill was used to grind out a surrounding pit on the nearby bone and two broken nails were removed before continuing the surgery; the surgery ended at 22:15 and the patient had no adverse reactions." the event was reported to have occurred in (b)(6) 2019 but had not been reported to osteomed.Tthe screw nvolved in the incident was not provided for our investigation.No adverse patient consequences were reported.

Brand Name
1.6MM X 5MM AUTODRIVE SCREW, 2.0MM HEAD
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer (Section G)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer Contact
ellie wood
3885 arapaho rd
addison, TX 75001
9726774600
MDR Report Key17808115
Report Number2027754-2023-00031
Device Sequence Number6954139
Product Code HWC
UDI-Device Identifier00845694000017
UDI-Public(01)00845694000017(10)1111829(30)1(11)170202
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number211-2005-CH
Device Catalogue Number211-2005-CH
Device Lot Number1111829
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Initial Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexFemale